PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Monoid embeddings of symmetric varieties

Volume 157 / 2019

Mahir Bilen Can, Roger Howe, Lex Renner Colloquium Mathematicum 157 (2019), 17-33 MSC: 14M17, 20G05, 20M32. DOI: 10.4064/cm7644-7-2018 Published online: 15 February 2019

Abstract

We determine when an antiinvolution on an adjoint semisimple linear algebraic group extends to an antiinvolution on a $J$-irreducible monoid. Using this information, we study a special class of compactifications of symmetric varieties. Extending the work of Springer on involutions, we describe the parametrizing sets of Borel orbits in these special embeddings.

Authors

  • Mahir Bilen CanDepartment of Mathematics
    Tulane University
    6823 St. Charles Ave.
    New Orleans, LA 70118, U.S.A.
    e-mail
  • Roger HoweDepartment of Mathematics
    Yale University
    442 Dunham Lab
    10 Hillhouse Ave.
    New Haven, CT 06511, U.S.A.
    e-mail
  • Lex RennerDepartment of Mathematics
    Middlesex College
    Western University
    London, ON N6A 5B7, Canada
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image